Is anyone else concerned about Rebif's side effects?

United States
January 7, 2007 12:08pm CST
I take the injectable medication Rebif to help control the progression of MS; however, with all interferons, there is a risk of liver damage. I don't have any side effects (the reason I switched from Avonex), but does anyone else and if so, how do you manage them?
2 people like this
3 responses
• United States
23 Apr 07
I've never gone back to taking any of the interferons at all. I have attempted all 3 A,B,C's for MS. To be honest I had never even heard of Rebif unless that's the brand name of Copaxone? I took myself off of everything about 9 or 10 years ago when I was constantly sick while taking any of them. I'm NOT recommending this to anyone. I've been lucky enough to not really have many relapses at all. I think about 4 exacerbations in 11 years of suffering. I do know one woman that I worked with took meds for it and she would take tylenol about an hour or so before injecting. I'm not sure if that's recommended or not or even why to be honest but she did it.
2 people like this
• United States
23 Apr 07
Rebif is the 4th interferon--I was taking Avonex with horrible side effects (I felt like crap all week!) then stopped for a number of years; I started with Rebif for about 15 months until I had insurance problems. Turns out the stuff was making me feel like I was on the verge of having a relapse. I have mini events (like yesterday morning--after a day of shopping I came home to my legs being incredible week--I was fine later on but it freaked me out!) but I feel a thousand percent better. I'm glad you're doing so well (and yes, that is the doctor recommended way of helping with the other side effects). Good luck!
1 person likes this
@Shaun72 (15968)
• Palatka, Florida
18 Apr 07
I always take a pain reliver about 30 minutes ahead of in-jecting myself.
@Shaun72 (15968)
• Palatka, Florida
25 Apr 07
I forgot to mention I am on rebif also. So far I haven't had to many side effexts except for headaces.
2 people like this
@mugzy528 (801)
• United States
21 Apr 07
Iam on Rebif also and the only side effect is the flu like symtoms but dont get them all the time I also take aleve about 30 mins before my injection if I dont i cannot get out of bed the next morning. Good luck with the rebif and hope it works out for ya. If ya wanna talk send me a message :-)
2 people like this